VICKSBURG, Miss. (WJTV) – Vicksburg police are warning parents about growing concerns over gummy candy and snacks infused with THC being sold to children and teens. Police Chief Penny Jones said some of the edibles are hard to spot.

They look like bags of popular candies, but they’re laced with THC, a psychoactive compound found in marijuana. Police said the disguised edibles are being sold to minors who may not realize what they’re buying.

Jones said a recent drug bust put officers on high alert after they found that chips containing the drug were being sold.

“It actually looks like the original, like a Frito Lay bag or a Doritos bag. They’re actually in bags that are made that way,” said Jones.

While most edibles look like the real thing with most being labeled as having THC, it may not be immediately noticeable.

Jones said it’s important that kids read the packaging before eating any snacks bought outside of a store.

“As a child or a teen, when you get a bag that looks like Doritos, the first thing you’re going to do is open the bad and immediately start eating them, not thinking about what you’re actually eating,” said Jones.

Newly appointed Mississippi State Health Officer Doctor David Edney said THC can have major consequences on a child or teen’s brain development if eaten.

“The biggest impact it has in reducing IQ points by slowing down brain development. The second impact, especially in adolescents, is psychosis,” said Edney.

THC can also become deadly if eaten by smaller children.

Jones is warning parents to keep a close eye on their teens, as some may be trying to experiment with edibles.

“You have to be nosey. You have to get in your kid’s business. You have to not have your head in the cloud and think that your child may not be part of what’s wrong in the community,” said Jones.

Edney said if a child is overdosing on THC, they typically show signs of intoxication, having slowed or slurred speech, confusion and loss of balance.

If a higher amount is ingested, it could lead to respiratory failure and unconsciousness.

If you believe your child may have consumed a high dosage of THC products, you should call Poison Control and get them to the hospital.

Both Jones and Edney are also warning neighbors about snacks, especially baked goods, that are laced with fentanyl.